Jump to content
CrazyBoards.org

Do not, I repeat, DO NOT get drunk while on Fetzima


Recommended Posts

I've been reading a lot on this board about the new Fetzima. I was put on it four weeks ago by my GP when my Cymbalta just didn't seem to get the job done anymore. I've been on antidepressants off and on since 1996 but wasn't diagnosed with Generalized Anxiety Disorder and ADD until four years ago. Up until then I had been on every drug you can imagine for depression. Cymbalta changed/saved my life, but my insurance company began to only supply me with generic, and I could tell immediately that it just wasn't the same. I started getting brain zaps, and that would usually only happen if I missed a dose. So my GP suggested Fetzima. The first couple of weeks I had the zaps and was a bit fuzzy in the brain, but all in all the transition was a smooth one. I felt decent and was just glad to be taking a non-generic for a change. Then last Friday night happened.

12/19/14 went to holiday party and proceeded to poison myself with shots of liquor. By 10 p.m. I had fallen down twice, blacked out (although I was awake) and could not stop throwing up. (Not typical behavior when I drink!) Husband drove me home. I did not take my Fetzima that night because I knew I would throw it back up. Threw up all the next day until around 3 when I could finally keep some soup down. That's when I took my Friday dosage of Fetzima. Had to stay in bed because I was so physically ill. Slept a majority of the time, took Fetz at normal time Saturday night. Sunday was still ill, brain not functioning correctly, irrational thoughts, completely depressed, slept most of the day and night. Took Fetz on time Sunday night. Monday was hoping to feel better but depression was worse. Fought with husband who doesn't understand what's going on, threw a fit and threw crap around the house, scared the cats, announced that I hate Christmas and I hate my birthday (on Xmas day), I don't want people at my house on Christmas, I don't give a crap about the stupid gifts and everything can be thrown in the trash for all I care. Threatened to leave my husband to be alone at our lake house, he wouldn't let me leave because (mostly) he thought I would hurt myself there or on the way up have a wreck on purpose. I scared him and scared myself that I was being so irrational. I told him of suicide plans that I had made back in the 90s, that it's always there in the back of my mind. He asked if I needed to go to the hospital but I eventually calmed down and showered for the first time in two days and brushed my teeth for the first time in three. I took two Klonopin and slept most of the rest of the day. I felt insane.

I now feel incredible guilt for my behavior which compounds this helpless feeling. I want to feel better so today I'll be leaving the house for the first time since Friday. But I'm still here crying, guilty... Everything was fine until the alcohol Friday night. I haven't eaten hardly anything, trying to stay hydrated with water but I'm hardly peeing and can't remember the last time I pooped. I don't know if I'm not eating because I'm not hungry or if I'm just trying to hurt myself? I've lost 10 pounds since November... not on purpose, just burning more calories than I eat. I'm a runner but haven't been able to since last week because the weather is so bad and I really don't know right now if I could run if I tried.

Am I doing this to myself - am I in control of my actions, or did all that alcohol and Fetzima really affect my brain so significantly? My family has been through a lot these past two months; my mom was diagnosed with stage 4 renal cancer and had to have her kidney removed and three tumors in the artery from the kidney to the heart, the same week I started taking Fetzima. I have been strong for her and my family but everything seems to be crashing down now. I had been fine until Friday night. This is supposed to be a wonderful time of the year but I just want the holidays over so I can get back into a routine. I am a teacher and I hold my shit together and I'm a professional but these last 4 days have been the worst of my life. I have presents to wrap and I don't even care if they get wrapped at all. I have got to have a better day today.... certainly my brain cannot still be mucked up from the alcohol 4 days ago???

Has anyone else had this experience... getting REALLY drunk on Fetzima (I weigh 107 and had probably 10 or more Fireball shots) and then being bed-ridden for four days??? I'm desperate for advice... I don't talk to my friends about this because I'm embarrassed, and my husband has never suffered from mental illness, so while he tries to make things better, (yesterday he told me I needed to snap out of it - I snapped alright), he only makes things worse. And that compounds my guilt also. When am I going to feel better? Can alcohol + Fetzima basically make someone go insane???

Edited by spazzysteph
  • Like 1
Link to comment
Share on other sites

Hello spazzysteph

I know it's been a few weeks since you switched from Cymbalta to Fetzima, but I'll bet the farm that what you're going through is Cymbalta withdrawal.

Please go to cymbaltawithdrawal.com, research others' experiences, and post your story there. You'll get the guidance and answers you so desperately need right now.

I was on 60mg/day of Cymbalta for ~ 4-5 years for depression & arthritis pain. I stopped taking it cold turkey (BIG MISTAKE) on November 24, 2014. I expected some side effects and yes, I got brain zaps, mood swings, etc within a few days but ... the side effects from hell hit me HARD, and I mean HARD, about 21 days after I stopped the Cymbalta. Saddness, utter despair, hopelessness, horrible anxiety. If I hadn't already had an appointment scheduled with my GP on Dec 23rd, I would have had my husband check me into the psych ward on the 22nd.

Needless to say, there was no Christmas at our house this year. Like you, I was too embarrassed to tell anyone what was going on but I finally had to tell my adult children and other immediate family. After all, how else could I explain not seeing them at this time of year?

I'm so glad I did. It made me realize how much the burden of coming up with excuses was contributing to my anxiety.

My GP put me on Prozac and Xanax to help with the cymbalta withdrawal. The Xanax, which I take sparingly, helped immediately. The Prozac, like all SSRI's will take 2-4 weeks to kick in but Prozac is a cake walk to withdraw from compared to Cymbalta.

Unfortunately, you will find that it takes some people months, even years to recover from the effects of Cymbalta. I pray to God I am not one of them and that you won't be either. Again, please go to the website I mentioned above. You'll be shocked at what you read.

God bless,

BambooHut

Link to comment
Share on other sites

  • 2 months later...

Hey, so I can definitely see that happening if you took 10 shots. I started fetzima about a month and a half ago and have dranken a few times. It goes horribly wrong almost everytime. One night, early on maybe the first 2 or 3 weeks I had taken it, I had a few glasses of wine. Instead of making me sleepy, it made me incredibly anxious. I freaked out over something small and was panicking and crying so hard that I couldn't even breathe. I started hating myself and started thinking about suicide (I never get suicidal this was a first). I wanted to hurt my self so badly so i cut myself, then I freaked out and cried some more and went to sleep. I woke up so ashamed and depressed and confused and just wanted to sleep all day. The following day I felt normal and happy again. Another time i had a few margaritas, i got into a screaming and crying match with my friend ( I do not argue or fight with my friends ever really especially not when I am drunk) I was an emotional mess and couldn't get out of bed the next day. Once again, the following day I felt normal and happy again. I definitly think alcohol is a horrible problem when mixed with fetzima. I would reccomend not drinking at all ( I realize its hard  I love to drink myself) But after a few times of facing the consequences you will see the clearly negative and horrible side effects of drinking on this medication and come to your own conclusion that its not worth it. Or just take my word for it!

Link to comment
Share on other sites

  • 7 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...